A note on small income effects

Hayashi, T. (2008) A note on small income effects. Journal of Economic Theory, 139(1), pp. 360-379. (doi: 10.1016/j.jet.2007.07.003)

Full text not currently available from Enlighten.


This note provides an alternative sufficient condition for the small income effect result that is first shown by Vives [Small income effects: a Marshallian theory of consumer surplus and downward sloping demand, Rev. Econ. Stud. 54(1) (1987) 87–103]. The condition is stated by ordinal terms only, whereas Vives assumes cardinal properties of utility representation. Second, as its application, we provide a sufficient condition for the preference being asymptotically quasi-linear, in a two good economy where the second good is a composition of a large number of goods.

Item Type:Articles
Glasgow Author(s) Enlighten ID:Hayashi, Professor Takashi
Authors: Hayashi, T.
College/School:College of Social Sciences > Adam Smith Business School > Economics
Journal Name:Journal of Economic Theory
Published Online:11 September 2007

University Staff: Request a correction | Enlighten Editors: Update this record